MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LS SP125; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS SYRINGE 5ML LS SP125; PISTON SYRINGE
Model Number 309647
Medical Device Problem Code Packaging Problem (3007)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that an unspecified number of syringe 5ml ls sp125 experienced poor perforation on packaging which was noted prior to use.The following information was provided by the initial reporter: material no: 309647 batch no: 9115907.Incident details: the 5 ml slip tip syringes packages are not completely sealed and are breaking apart.We use the 5 ml slip tip on our sterile trays and this lends itself to an accidental contamination.
 
Additional Manufacturer Narrative
H.6.Investigation summary: two photos of a 5ml syringe in an opened blister pack were received and evaluated.It was observed where the package was opened, the seal was not well pronounced.The open seal defect was rejectable per product specification.Potential root cause for the open seal defect is associated with the equipment failure.There was a poor connection between the heat regulating component and the sealing station.As corrective action, a more secure connection of the wiring between components and/or a detection method for improper connections will be reviewed.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.H3 other text : see section h.10.
 
Event or Problem Description
It was reported that an unspecified number of syringe 5ml ls sp125 experienced poor perforation on packaging which was noted prior to use.The following information was provided by the initial reporter: material no: 309647; batch no: 9115907.Incident details: the 5 ml slip tip syringes packages are not completely sealed and are breaking apart.We use the 5 ml slip tip on our sterile trays and this lends itself to an accidental contamination.

Brand Name
SYRINGE 5ML LS SP125
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
MDR Report Key9354827
Report Number1213809-2019-01147
Device Sequence Number491278
Product Code FMF
UDI-Device Identifier30382903096474
UDI-Public30382903096474
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K980987
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date03/31/2024
Device Model Number309647
Device Catalogue Number309647
Device Lot Number9115907
Initial Date Received by Manufacturer 10/31/2019
Supplement Date Received by Manufacturer10/31/2019
Initial Report FDA Received Date11/21/2019
Supplement Report FDA Received Date01/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;